Jump to content
CrazyBoards.org

On sertraline for over a year, now brain fog


Recommended Posts

So, I'm bipolar, type 2. I tend to live in depression and only occasionally get the kind of manic you could replicate with a good caffeine high. I've been on Sertraline for over a year. I can't actually remember how long. I'm currently at 150 mg once daily, and I have been since October of last year. I also take Trileptal, recently reduced from 300 mg twice a day to 150 mg twice a day at my request. I requested the decrease in Trileptal because my pdoc said that it was the more likely cause of my persistent brain fog and exhaustion. I've been on that for a long time. 4 years? 5? Around there. The reduction in Trileptal doesn't seem to have made any difference.

I can't think straight anymore. I'm making mistakes at work, and my last mistake caused a minor injury. I'm tired from the moment I wake up until I finally pass out at the end of the day. But getting to sleep is difficult. No matter how tired I am, it takes forever to sleep. And then I tend to sleep lightly. I'm forgetting things. Important things. But not interpersonal things- just work things. I can remember the details about a coworker's date last week or what my boyfriend said about something two months ago, but conversations my boss has had with me about what she wants? Gone. Either I'm being gaslit (possible, she's known to think she had conversations with people that never happened, but this is happening more and more often) or I've got some big holes opening up in my head. And it's concerning.

One of my coworkers is also bipolar, and when we talked, she suggested that it's from having been on sertraline for as long as I have. Anyone had that happen? On sertraline or anything else?

I also take allegra for my allergies, vitamin b complex as well as a vitamin d supplement. Aside from a vitamin D deficiency, my bloodwork always comes back damn near perfect, though with COVID I haven't gotten it done this year. I tend to be very very sensitive to sedating medications- klonopin and benadryl both leave me groggy for at least a day afterwards and when I was on venlafaxine I couldn't stay awake. Wellbutrin xl gave me massive stomach cramps, and I got the lamotrigine rash.

Link to comment
Share on other sites

10 hours ago, Riverkhamsin said:

So, I'm bipolar, type 2. I tend to live in depression and only occasionally get the kind of manic you could replicate with a good caffeine high. I've been on Sertraline for over a year. I can't actually remember how long. I'm currently at 150 mg once daily, and I have been since October of last year. I also take Trileptal, recently reduced from 300 mg twice a day to 150 mg twice a day at my request. I requested the decrease in Trileptal because my pdoc said that it was the more likely cause of my persistent brain fog and exhaustion. I've been on that for a long time. 4 years? 5? Around there. The reduction in Trileptal doesn't seem to have made any difference.

I can't think straight anymore. I'm making mistakes at work, and my last mistake caused a minor injury. I'm tired from the moment I wake up until I finally pass out at the end of the day. But getting to sleep is difficult. No matter how tired I am, it takes forever to sleep. And then I tend to sleep lightly. I'm forgetting things. Important things. But not interpersonal things- just work things. I can remember the details about a coworker's date last week or what my boyfriend said about something two months ago, but conversations my boss has had with me about what she wants? Gone. Either I'm being gaslit (possible, she's known to think she had conversations with people that never happened, but this is happening more and more often) or I've got some big holes opening up in my head. And it's concerning.

One of my coworkers is also bipolar, and when we talked, she suggested that it's from having been on sertraline for as long as I have. Anyone had that happen? On sertraline or anything else?

I also take allegra for my allergies, vitamin b complex as well as a vitamin d supplement. Aside from a vitamin D deficiency, my bloodwork always comes back damn near perfect, though with COVID I haven't gotten it done this year. I tend to be very very sensitive to sedating medications- klonopin and benadryl both leave me groggy for at least a day afterwards and when I was on venlafaxine I couldn't stay awake. Wellbutrin xl gave me massive stomach cramps, and I got the lamotrigine rash.

is your doc open to the possibility of switching out the zoloft? does it feel like maybe this could be the onset of a mood episode? 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By Skeletor
      Both are second-generation SSRIs, both exhibit minimal drug interactions via Cytochrome P450, both are the most prescribed SSRIs and are considered first line antidepressants. Who's been taking both and what were your experiences? (How did they compare to each other?). I am looking forward to read your experiences...
      Which one did you like more?
    • By Skeletor
      Sertraline standalone makes many people somewhat apathetic, indifferent and unmotivated, and that's why doctor Gillman suggests augmenting it with Nortriptyline OR alternatively taking Clomipramine standalone for the full SNRI effect...
      Did anyone here try both combos? I am getting back on antidepressants and not sure how to proceed... but if I had to choose, I would preferably go for one of the two possibilities.
    • By darklydevoured
      Back in September, I had smoked marijuana and not long after had a reaction. Whole body became tense, then my head would snap to the side. I could talk but had to force words out. Then my right arm fused to my side and hands would curl in violently, painfully. Towards the end there was uncontrollable upward eye movements. I was aware and worried but decently calm during it. I thought it was maybe a buspirone/trileptal/welbutrin reaction re: the marijuana but saw a neurologist just in case. He said he's never heard of a marijuana interaction with my meds like that or even marijuana having that reaction in general. Told me it sounded like dystonia and to take benadryl the next time it happens.
      Fast forward to 6/24 (last week). I went in for knee surgery. When I woke up I was still in a bit of pain so the nurse gave me dilaudid. Now, my perception of time during this is off, but not too long after I started having the same kind of jerking sensations as described above. This time it was less violent. My back kept arching and my neck was snapping to the side. Arms twitching. I was calm about it but the staff seemed confused. They gave me ativan and after a little bit, while i was still spasming, I managed to tell them what the neurologist said and they gave me benadryl. I don't know how long it took to stop, but it did. After, in recovery 2, the anesthesiologist came up to me to see how I was doing. Asked me about buspirone and what I was taking it for. It seemed like he wanted me not to take it but didn't say it out right?
      I guess my question is, if anyone has had any sort of reactions like this before? I'm not entirely sure what to do with this.
    • By Glatoss
      My brief period (6 months) on Sertraline has been that it sapped my creativity and basically made me not want to do anything, not feel anything. I just sit at the computer and watch videos and occasionally walk around, or eat, or go to the bathroom. I just don't have any drive to really do very much of anything, except what is needed for continued survival. I don’t even want to watch movies and series!
      Is that normal?
    • By Cyclingsarah
      I just increased my dose from 50 to 100 mg 10 days ago. Since then I am experiencing a lot of irritability and anger. Has anyone else had this as a side effect? Does i go away?
×
×
  • Create New...